Louisiana, 2004

Tornado in Louisiana, November 23, 2004

November 23, 2004 · NWS SHV · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$800,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 23, 3:25 PM CST, 4 hours 45 minutes earlier.

Area forecast discussion, Nov 23, 3:25 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CST TUE NOV 23 2004

.DISCUSSION...
WARM FRONT CURRENTLY MOVING NORTH ACROSS CWA AS COLD FRONT
AND DRY AIR INTRUSION APPROACHES FROM SOUTHWEST. WARM AIR SHOULD
NOT MOVE MUCH FURTHER NORTH AS SYSTEM OCCLUDES OVER NORTHERN PORTION
OF CWA. DRY AIR PUNCH SHOULD REACH EASTERN ZONES LATE TONIGHT...
BRINGING END TO RAIN ALL BUT EXTREME NORTH. LIGHT RAIN IN NORTH MAY
LINGER INTO EARLY MORNING...BUT BY MIDDAY WEDNESDAY...SYSTEM
CROSSES MISSISSIPPI VALLEY. COLD AIR ADVECTION WILL BE STRONG
WEDNESDAY AFTERNOON...AND LOOK FOR TEMPS TO DROP TO NEAR FREEZING
OR SLIGHTLY BELOW BY THURSDAY MORNING IN SOUTHEAST OKLAHOMA AND
ADJACENT SOUTHWEST ARKANSAS ZONES. SYSTEM WILL CONTINUE TO MOVE
RAPIDLY NORTHEAST...AND BY THURSDAY AFTERNOON WINDS ACROSS WESTERN
PORTION OF CWA WILL BE RETURNING TO SOUTHERLY.

NEXT FRONT DUE SATURDAY...BUT SHOULD MOVE ACROSS AREA VERY
RAPIDLY...SO WILL GO WITH ONLY SLIGHT CHANCE POPS FRIDAY NIGHT AND
EARLY SATURDAY. DRY WEATHER FOR SUNDAY...BUT GFS BRINGING SYSTEM
SIMILAR TO THE CURRENT ONE INTO SOUTHWEST U.S. MONDAY. AT THIS
TIME...STALLED FRONTAL BOUNDARY LOOKS TO BE FURTHER SOUTH IN GULF...
THUS NORTH WINDS AND COOLER TEMPS WOULD INDICATE NO SEVERE STORMS.

IN SHORT TERM...SEVERE WEATHER THREAT CONTINUES INTO EVENING
HOURS FOR MUCH OF CWA...ISOLATED TORNADOES STILL POSSIBLE...BUT
CAPE AND SHEAR VALUES REMAINS MARGINAL. AS TEMPS BEGIN TO
COOL ALOFT...HAIL THREAT COULD INCREASE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  54  55  35  54 /  70  10   0   0
MLU  59  61  36  52 /  90  10   0   0
DEQ  49  52  29  53 /  70  30   0   0
TXK  52  54  34  53 /  70  10   0   0
ELD  55  57  33  53 /  90  10   0   0
TYR  50  52  34  56 /  50  10   0   0
GGG  51  53  34  55 /  70  10   0   0
LFK  54  55  34  56 /  50  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

14
Hazardous weather outlook, Nov 23, 12:00 PM CST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST TUE NOV 23 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST TUE NOV 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL STORM SYSTEM OVER SOUTHERN NEW MEXICO WILL MOVE
ACROSS NORTH TEXAS TO SOUTHEAST OKLAHOMA BY SUNRISE WEDNESDAY.
THE ASSOCIATED COLD FRONT WILL ENTER EAST TEXAS BY THIS EVENING AND
MOVE RAPIDLY EAST ACROSS THE REMAINDER OF THE REGION TONIGHT.
THERE IS A MODERATE RISK OF SEVERE WEATHER OVER MOST OF THE FOUR
STATE REGION...MAINLY DURING THE AFTERNOON AND EVENING. THE MAIN
THREAT OF SEVERE WEATHER...WILL BE LARGE HAIL AND DAMAGING WINDS.
ISOLATED TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...SOME OF THE
STORMS WILL PRODUCE VERY HEAVY RAIN THAT WILL RESULT IN FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Nov 23, 5:24 PM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
524 PM CST TUE NOV 23 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TSTM WND DMG     SAN AUGUSTINE           31.53N 94.11W
11/23/2004                   SAN AUGUSTINE      TX   LAW ENFORCEMENT

            TREES DOWN.

&&

22
Special weather statement, Nov 23, 6:25 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 PM CST TUE NOV 23 2004

ARZ050-051-059>061-070>073-LAZ001>003-010-011-017-TXZ097-110>112-
124>126-136>138-149>153-165>167-240050-
ANGELINA-BOSSIER-BOWIE-CADDO-CAMP-CASS-CHEROKEE-COLUMBIA-DE SOTO-
GREGG-HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-MARION-MILLER-
MORRIS-NACOGDOCHES-NEVADA-PANOLA-RED RIVER LA-RUSK-SABINE LA-
SABINE TX-SAN AUGUSTINE-SEVIER-SHELBY-SMITH-UNION AR-UPSHUR-WEBSTER-
WOOD-
625 PM CST TUE NOV 23 2004

THE TORNADO WATCH THAT WAS ISSUED EARLIER TODAY FOR NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...AND PART OF NORTHWEST LOUISIANA...IS
CLEARED WEST OF A LINE FROM HOMER LOUISIANA TO NATCHITOCHES
LOUISIANA. THE SHREVEPORT AND BOSSIER CITY AREA IS NO LONGER IN
THE TORNADO WATCH.

LAZ004>006-012>014-018>022-240300-
BIENVILLE-CALDWELL-CLAIBORNE-GRANT-JACKSON-LA SALLE-LINCOLN-
NATCHITOCHES-OUACHITA-UNION LA-WINN-
625 PM CST TUE NOV 23 2004

...TORNADO WATCH CONTINUES UNTIL 9 PM...
THE TORNADO WATCH ISSUED EARLIER TODAY CONTINUES IN EFFECT UNTIL 9
PM FOR THAT AREA OF NORTH LOUISIANA EAST OF A LINE FROM HOMER TO
NATCHITOCHES.

03

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Caldwell

When
November 23, 8:10 PM CST to 8:30 PM CST
Where
Caldwell County, 2 mi SW of Spaulding
Rating
F2
Path length
12 mi
Path width
300 yd
Property damage
$800,000
Reported by
NWS STORM SURVEY
Coordinates
31.933, -92.200

THIS TORNADO EXITED LA SALLE PARISH AND ENTERED THE SOUTHWEST CORNER OF CALDWELL PARISH JUST SOUTHWEST OF SPAULDING. NUMEROUS TREES WERE BLOWN OVER AND SNAPPED OFF AT THE PARISH LINE. THE TORNADO WAS RATED AN F1 AT THIS LOCATION. THE TORNADO THEN TRACKED NORTHEAST TO THE COMMUNITY OF SPAULDING WHERE A FEW HOMES SUSTAINED ROOF DAMAGE. THREE MILES NORTHEAST OF SPAULDING...HUNDREDS OF TREES WERE SNAPPED OFF IN A RAVINE. THE TORNADO TRACKED FOUR MILES ALONG ROUTE 849 TO PARISH ROAD 730 WHERE TWO MOBILE HOMES WERE BLOWN 125 TO 150 YARDS AND DEMOLISHED. IN THE TOWN OF HOLUM...SEVERAL HOMES WERE HEAVILY DAMAGED WHERE THE ROOF SEPARATED FROM THE HOME. THE TORNADO WAS RATED AN F2 AT THIS LOCATION. THE TORNADO THEN TRACKED NORTHEAST TO NEAR COPENHAGEN WHERE NUMEROUS TREES WERE SNAPPED OFF AND SEVERAL HOMES SUSTAINED ROOF DAMAGE. THE TORNADO WAS RATED AN F1 AT THIS LOCATION. THE TORNADO CONTINUED NORTHEAST AND CROSS THE OUACHITA RIVER. ONE HOME SUSTAINED ROOF DAMAGE THERE.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyThe tornado archive for Louisiana, 2004Warnings in Louisiana, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5432507.